I am on week two of Abilify 10 mg and I am manic every day. I transitioned form Geodon thatt was making me drool and stumble after many yearss of use (precursor to EPS). I get anywhere from 2-4 hrs sleep a night and then am raring to go. Anyone else expereince this? I also have difficulty concentrating but my mood has been good, no depression or craqshes.
I am on abilify and it took me a good 4 weeks to feel all of the effects. It doesn't make me manic, it actually calms that aspect down. If I get manic at all, it's hypomanic and a good one at that, so I don't complain. ;) You could be one of those people that have the opposite effect, but I'd give it some time unless it gets too severe.
Any medication can sometimes take a week or two or longer to take full effect while some will take effect instantaneously. It all depends on the person of course. When I took Geodon I sometimes would "drool and stumble" figuratively for the former (felt really dumb some days) and literally for the latter (dragged my feet and sometimes felt drunk). Abilify I am taking and don't have this problem of mania but I also have never experienced mania and as I'm finding out probably depression and I probably mistook what depression is from bad descriptions to me and being apparently misdiagnosed with major depressive disorder earlier in life but I took them both for a psychotic disorder instead of a mood disorder. I don't know about Abilify but I know I read Geodon had the potential to send people into a state of mania. "Ziprasidone is known to cause activation into mania in some bipolar patients."
Abilify almost gave me a melt down but everyone else I've seen that's taken it says it's the best thing they've ever had. I was very angry, screaming and swearing and I almost beat my wife and dog. This was day 2. I don't remember the dose. It was low though. I ended up sitting under my drawing table cutting myself cuz it calmed me down. Of course I stopped taking it and it seemed to be out of my system a couple of days later. It was very scary!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.